Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 73, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 5:21 AM CDT for Cameron County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 5:21 AM CDT (10:21 UTC)
- Expired
- Jul 16, 2007, 6:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 161023 FFWBRO TXC061-161115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 521 AM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF SAN BENITO... * UNTIL 615 AM CDT * AT 514 AM CDT...HOURLY RAINFALL TOTALS OVER AREAS OF CAMERON COUNTY JUST SOUTHEAST OF HARLINGEN WERE APPROACHING 3 INCHES. THIS HEAVY RAINFALL WILL CAUSE FLASH FLOODING IN CENTRAL CAMERON COUNTY...AS TRAINING OF THE STORMS CONTINUES IN THIS AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2599 9768 2599 9748 2617 9748 2617 9768 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 161058 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 556 AM CDT MON JUL 16 2007 TXC061-161115- CAMERON TX- 556 AM CDT MON JUL 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR CENTRAL CAMERON COUNTY... AT 549 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED OVER CENTRAL CAMERON COUNTY. HEAVY RAINS IN EXCESS OF 4 INCHES HAVE FALLEN IN SOME LOCATIONS...ESPECIALLY BETWEEN SAN BENITO AND HARLINGEN. DURING YOUR MORNING COMMUTE...BE AWARE OF THE POSSIBILITY OF FLOODED ROADWAYS AND ALLOW EXTRA TIME FOR YOUR COMMUTE. THIS WARNING MAY BE EXTENDED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN BENITO. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2599 9768 2599 9748 2617 9748 2617 9768 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:35 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 16, 2:35 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 AM CDT MON JUL 16 2007 .DISCUSSION...THREE TO FOUR INCHES OF RAIN WERE RECEIVED IN A SHORT PERIOD OF TIME IN NE STARR AND ALL OF BROOKS COUNTIES. THIS MCS HAS NOW DISSIPATED. BRO REACHED 94 DEG F SUN...WITH A LOW OF 79. HRL 94/78 AND MFE 97/79...IN A SE SFC FLOW OF 15 TO 25 MPH. THE MCS THAT ENCROACHED OUR NRN COUNTIES LAST NIGHT IS JUST A PRECURSOR TO HVY RAINS FCST FOR LATER TDY AND TUE...POSSIBLY EXTENDING INTO THE WEEKEND. THE MECHANICS FOR HVY RAIN PRODUCTION ARE A COMBINATION OF A POSITIVELY TILTED UPPER LEVEL TROF EXTENDING FROM ERN TX INTO OUR REGION...AND AN EASTERLY WAVE MVG EAST TO WEST JUST SOUTH OF OUR REGION. THE LATEST GFS MDL...WHICH INITIALIZED BEST WITH LAST NIGHTS MCS INTENSITY AND LOCATION...SPINS OUT A VIGOROUS UPPER LOW AT THE BASE OF THIS COASTAL UPPER TROF BY 18Z TDY. IF THIS SCENARIO HAPPENS...VIGOROUS PVA WILL BE AVAILABLE FOR THE LIFTING PROCESS OF AN ATM THAT IS PROGD TO CONTAIN 2.50 INCHES OF PWATS AND -3 SI VALUES...SKEWING TOWARD A HVY RAFL EVENT WITH STRONG TSTM DEVELOPMENT. FM 1244 AM TDY...SPC NOTED THIS FOR LOCATIONS IN OUR VICINITY...THOUGH BUOYANCY WILL BE LIMITED BY THE VAST CLOUD/PCPN SHIELD...LOW-LEVEL WIND FIELDS VCNTY THE SFC LOW WILL EXHIBIT WEAK LOW-LEVEL TURNING. THUS...WHILE PROBABILITIES WILL BE LOW...IT IS POSSIBLE THAT A STRONGER TSTM MAY PRODUCE A BRIEF WEAK TORNADO. THIS ANALYSIS BY SPC WAS MAINLY FOR FL/LA AREAS...BUT SIMILAR CONDITIONS COULD BE EXPERIENCED HERE IN DEEP S TX...ESPECIALLY IF THE GFS UPPER LOW FORMS OVRHD THIS PM. THE MAIN THREAT UNDER THIS SYNOPTIC SITUATION WILL BE FLOODING RAINS THIS WEEK...AS PWATS IN THE 2.25 INCH RANGE ARE FCST NOW THRU SUN. && .MARINE...BUOY020 REPORTED SE WINDS 10 TO 12 KTS AND SEAS AT 3.3 FT. MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS COASTAL WATERS THROUGH THE MIDDLE OF THE WEEK. AN UPPER LEVEL LOW ALONG THE DEEP SOUTH TEXAS COASTLINE WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK CAUSING A DRIER AND MORE STABLE AIRMASS. && .AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 78 87 78 / 60 60 60 40 BROWNSVILLE 91 76 89 76 / 60 60 60 40 HARLINGEN 91 75 90 76 / 60 60 60 40 MCALLEN 92 75 92 75 / 60 60 60 40 RIO GRANDE CITY 95 75 93 75 / 40 40 60 40 SOUTH PADRE ISLAND 89 78 87 79 / 60 60 60 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...LEAD METEOROLOGIST PHILO 58 MESO/MARINE/AVIATION...LEAD METEOROLOGIST FLATT 65
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY ...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:17 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 43 min |
| Jul 15, 9:23 PM CDT | Flash Flood Warning | BRO | Brooks | 97 min |
| Jul 15, 10:40 PM CDT | Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 39 hr |
| Jul 16, 4:30 AM CDT | Special Marine Warning | BRO | 90 min | |
| Jul 16, 6:18 AM CDT | Flash Flood Warning | BRO | Cameron | 117 min |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jul 16, 9:16 AM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 16, 2:04 PM CDT | Flash Flood Warning | BRO | Kenedy | 56 min |
| Jul 16, 2:17 PM CDT | Flash Flood Warning | BRO | Starr | 58 min |
| Jul 16, 2:22 PM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 16, 2:39 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 66 min |
| Jul 16, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy | 58 min |
| Jul 16, 3:08 PM CDT | Flash Flood Warning | BRO | Zapata | 67 min |
| Jul 16, 3:43 PM CDT | Flash Flood Warning | BRO | Brooks | 62 min |
| Jul 16, 4:01 PM CDT | Flash Flood Warning | BRO | Kenedy | 59 min |
| Jul 16, 4:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| Jul 16, 4:16 PM CDT | Flash Flood Warning | BRO | Zapata | 59 min |
| Jul 16, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 44 min |
| Jul 16, 4:37 PM CDT | Flash Flood Warning | BRO | Hidalgo | 68 min |
| Jul 16, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 19 min |
| Jul 16, 5:16 PM CDT | Flash Flood Warning | BRO | Starr | 59 min |
| Jul 16, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 44 min |
| Jul 16, 5:52 PM CDT | Flash Flood Warning | BRO | Hidalgo | 53 min |
| Jul 16, 6:10 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 35 min |
| Jul 16, 6:14 PM CDT | Flash Flood Warning | BRO | Starr | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.